We show that monomials and sums of pairwise coprime monomials in four or more variables have Waring rank less than the generic rank, with a short list of exceptions. We asymptotically compare their ranks with the generic rank.
This is an Accepted Manuscript of an Article published in Communications in Algebra (2016) available online at doi: 10.1080/00927872.2015.1087534
Holmes, Erik; Plummer, Paul; Siegert, Jeremy; and Teitler, Zach. (2016). "Maximum Waring Ranks of Monomials and Sums of Coprime Monomials". Communications in Algebra, 44(10), 4212-4219. http://dx.doi.org/10.1080/00927872.2015.1087534
Available for download on Saturday, June 03, 2017